I had .4cc of Restylane injected underneath my muscles, and directly on top of the bone in my tear troughs yesterday. On the way to get it done, I was having some allergic irritation in one eye (from my mom's dogs) and it was itchy, watery, red, and slightly swollen. Well, that eye swelled up bad, while the other didn't! So now, I have one PERFECT looking, and one swollen misshapen eye! My question is, is this just swelling, and if so, how long should I wait for it to go down? Or, was the product injected too superficially here?
Uneven Swelling After Restylane in Tear Trough
Doctor Answers (5)
Be patient, but call your doctor
Odds are that you slept on your left side and the sinus congestion and swelling from the allergies pooled on that side. Try sleeping on your back, on 2-3 pillows. Avoid all salt, drink lots of water and be patient. In hind-sight, the appointment should have been postponed until the allergy problem was better, but there will be no long term problem. I do not think you were incorrectly injected, but go see the doctor and maybe some antihistamine/decongestants would be recommended.
Web reference: http://www.drmarylupo.com
Swelling after Tear Trough Procedure
All good information and responses from the panel members. Just like the lips, the tear trough areas can experience delayed swelling well after the procedure is done. Oftentimes, this is related to the patient massaging or manipulating the area. Being that you were experiencing itching to the eye prior to your treatment, you may have inadvertently provoked this reaction or exacerbated any swelling that was related to the injections. Early intervention following bruising or swelling is beneficial. Always be proactive in notifying your practitioner of any concerns.
Uneven swelling after tear trough injection
It may be too early to tell if it is product or just swelling. In all probability it will be swelling.
It is not uncommon to swell differently on either side. Anatomy and injection techniques will differ a little. Don't worry if one tear trough was different than the other -- they usually are.
You might also like...
Asymmetric swelling after tear trough filler and allergy to dogs
As the swelling could be related to an allergy to the dogs, the photograph can't allow us to determine if it was the filler that caused it. You should see your doctor and have them examine you to see what caused the problem. Antihistamines and ice packs may help, avoid bending over at the waist, avoid exercise, don't strain (if you're constipated) avoid hot showers, until this lessens. It may be overcorrection of filler and if your doctor believes this to be the case then it can be treated with hyaluronidase.
Swelling After Restylane Injection for Lower Eyelid Hollows
Unfortunately it is too early to tell for certain what is causing your swelling. Hopefully you are taking anti-histamines, and have notified your injecting physician of your swelling. At this point follow the advice of your injecting physician. I hope that your swelling resolves quickly. Be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.